Miscarriage v/s normal period in patient taking DEPO

Patient

Q: ON THE 3RD OF FEB I STARTED DEPO I HAD NO PERIOD THE ENTIRE MONTH I HAD UNPROTECTED SEXON THE 14TH OF FEB AROUND THE 2ND OR 3RD I STARTED SPOTTING LIGHTLY AND AS THE DAYS PROGRESSED THE BLOOD HAS GOTTEN A LITTLE HEAVIER WITH MODERATE CRAMPS...IS THIS MY PERIOD COULD I BE PREGNANT OR AM I HAVING A MISCARRIAGE

Doctor

A:   This most likely would be your period, since you were already on the DEPO by the 3rd of feb. However it is always essential to rule out a pregnancy and thus I would advice you to take a home pregnancy test. I am unable to judge whether the bleeding still continues or how long it lasted for and thus the advice. Moreover if this is a miscarriage you will need further investigations and tests as well as monitroing of the beta hcg levels in the blood.

Related Q&A

Q: I recently used Encare as a contraceptive, but I was not able to put it into the cervix properly, so I just left it i...

Q: Would the morning after be worth getting if engaged in unprotected sex approx 9 or 10 days after getting a positive o...

Q: Is it normal having vaginal bleeding after taking Postinor 1 tablet? I take the tablet five days ago and bleeding is ...

Q: My girlfriend drank nordette yeterday at 8 as an Ecp and drank again 12 hours later. Today she should be expecting he...

Q: I took the morning after pill yesterday (36 hours after intercourse) as I have been off the pill for quite awhile due...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews